Hail, Jefferson
- When
- June 8, 4:05 PM CST
- Where
- Jefferson County, 3 mi SW of Oskaloosa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -95.350
23 hail, 4 thunderstorm wind, 2 flash flood, 1 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 8, 2:10 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 310 PM CDT WED JUN 8 2005 .DISCUSSION... TIMING OF SIGNIFICANT CONVECTION AND POTENTIAL HEAVY RAINFALL MAIN CONCERNS. SHORT TERM...HAVE ISSUED A FLOOD WATCH DUE TO HIGH PRECIPITABLE WATER VALUES AND THETA E RIDGE ESTABLISHED OVERNIGHT OUR AREA. LOW LVL INFLOW NOT ALL THAT HIGH...AND NAM SEEMS UNREASONABLY HIGH WITH QPF. HOWEVER BACKBUILDING CONVECTION INTO THE AREA WITH STRONGER STORMS SEEMS LIKELY...AND WITH EXPECTED RAINS NEAR OR EXCEEDING INDEX VALUES...A FLOOD WATCH SEEMS PRUDENT THROUGH THE NIGHT. MAY HAVE ACTUALLY TWO EPISODES OF CONVECTION...FIRST WITH BACKBUILDING STRONG TO SEVERE STORMS THIS EVENING...THEN, DEPENDING ON OUTFLOWS FROM THIS CONVECTION...MORE EXPECTED LATER TONIGHT WITH FRONTAL BOUNDARY IN THE AREA. RUC SHOWS SRN END OF NORTHEAST EJECTING WAVE PASSING NEAR AREA LATE EVENING AND AFTER MIDNIGHT. THIS COULD ENHANCE THE THUNDERSTORM POTENTIAL LATER, FURTHER NORTH IN CWA, AS LOW LVL FLOW RETURNS TO THE SOUTHEAST THERE. LOWS TONIGHT LITTLE CHANGED FROM PREVIOUS ISSUANCE...AND WINDS WITH OUTFLOW BOUNDARIES ANYONES GUESS...BUT TRIED TO TREND TOWARD A SOUTHEAST FLOW ALL AREAS BY LATE TONIGHT. LONGER TERM...LARGE SCALE PATTERN INTO EARLY NEXT WEEK FEATURES LARGE SCALE TROUGH ACROSS THE WESTERN U.S. AND RIDGE ALONG THE EAST COAST. OF COURSE THIS MEANS SEASONALLY STRONG SWLY FLOW ACROSS CENTRAL PLAINS INTO MONDAY WITH STALLED OUT SURFACE BOUNDARY...AND PLENTY OF LOW-LEVEL MOISTURE IN THE VICINITY. GIVEN THIS...EXPECT SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD...AND ASSOCIATED HEAVY RAIN/FLASH FLOOD THREAT. TIMING OF OF MORE SIGNIFICANT WAVES COMING OUT OF SOUTHWEST TROUGH IS DIFFICULT...PARTICULARLY CONSIDERING RUN TO RUN VARIABILITY SHOWN BY GFS...HOWEVER...FRIDAY AND FRIDAY NIGHT LOOKS TO HAVE A DECENT SHORTWAVE TROUGH AND STRONGER SHEAR MOVING THROUGH AND ASSOCIATED HIGHER THREAT FOR SIG SEVERE. NOT SURPRISINGLY...LONG RANGE MODELS TRY TO BREAK DOWN THIS LONGWAVE PATTERN IN DIFFERENT WAYS...BUT ALL WOULD INDICATE THAT BY THE MIDDLE OF NEXT WEEK...A DIFFERENT PATTERN WILL SETUP AND CHANCES FOR PRECIPITATION WILL DECREASE. && .TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALONG AND SOUTH OF A LINE FROM ABILENE TO MANHATTAN TO HOLTON FROM 6 PM THIS EVENING UNTIL 7 AM THURSDAY. && SK/GP
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO TODAY AND TONIGHT SECTION NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT WED JUN 8 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-091012- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 355 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHERN PORTIONS OF NORTHEAST KANSAS THIS EVENING. WITH EXTREME INSTABILITY IN PLACE...SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO ARE ALSO POSSIBLE INTO THE EVENING HOURS. THE BEST CHANCE OF SEVERE WEATHER...AND VERY HEAVY RAINFALL...WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM ABILENE TO MANHATTAN TO HOLTON. AS THE NIGHT PROGRESSES...THE PRIMARY THREAT WILL TRANSITION MORE TO HEAVY RAINFALL...WITH FLOODING RAINS BECOMING THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL PERIODS OF THUNDERSTORMS FROM THURSDAY THROUGH MONDAY. SOME OF THESE STORMS WILL BE SEVERE...AND CONTAIN HEAVY RAINFALL. THE BEST CHANCE FOR THE MOST SIGNIFICANT SEVERE WEATHER APPEARS TO BE FRIDAY INTO FRIDAY NIGHT. HOWEVER...WITH SIGNIFICANT MOISTURE IN PLACE...A NEARLY STATIONARY BOUNDARY...AND SEASONALLY STRONG UPPER LEVEL WINDS...SEVERAL BOUTS OF SEVERE WEATHER ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 134 PM CDT WED JUN 8 2005 KSZ022>024-026-035>040-054>056-058-059-090200- ANDERSON-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-JACKSON-JEFFERSON- LYON-MORRIS-OSAGE-POTTAWATOMIE-RILEY-SHAWNEE-WABAUNSEE- INCLUDING THE CITIES OF...ABILENE...EMPORIA...JUNCTION CITY... LAWRENCE...MANHATTAN...OTTAWA AND TOPEKA 134 PM CDT WED JUN 8 2005 TORNADO WATCH NUMBER 437 IS IN EFFECT UNTIL 900 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... JACKSON RILEY POTTAWATOMIE JEFFERSON GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES IN THE WATCH ARE... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA MANHATTAN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. THE NATIONAL WEATHER SERVICE IN TOPEKA KS HAS ISSUED A .
The Topeka radar (KTWX), 79 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
23 hail, 4 thunderstorm wind, 2 flash flood, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Several funnel clouds were reported in the area and one was captured on live tv from Kansas City television station helicopter.
This brief weak tornado remained mainly over open country but did damage a shed.
Reported at Gage and I-470.
Reported at 43rd and California.
Reported on Valencia road.
Around 6 inches of fast flowing water across K99 highway with several rural roads closed.
The northbound lane of junction of highways K99 and US56 under two feet of water with large trees and limbs floating.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460542, 5460543, 5460544, 5460658, 5460545, 5460569, 5460546, 5460547, 5460548, 5460549, 5460550, 5460551, 5460552, 5460553, 5460554, 5460555, 5460556, 5460557, 5460558, 5460559, 5460560, 5460561, 5460656, 5460562, 5460563, 5460564, 5460565, 5460566, 5460567, 5460657, 5460568.